A scale-free approach to subtaxon-to-taxon ratios

Marignani, M. and Ricotta, C. and Rossi, F. and Pavesi, A. and Avena, G.C. (2004) A scale-free approach to subtaxon-to-taxon ratios. Community Ecology, 5 (2). pp. 159-162. ISSN 1585-8553

[img] Text
Restricted to Repository staff only until 30 November 2024.

Download (141kB)


Subtaxon-to-taxon ratios such as the species-to-genus ratio have been frequently used in ecology and biogeography despite their well-known sample size dependence. For instance, any subtaxon-to-taxon ratio is an increasing function of the area sampled. Hence, its validity as an ecological indicator is problematic at best. This drawback can be avoided by constructing taxon-subtaxon curves. Owing to their scale-free nature, taxon-subtaxon curves standardize the information in subtaxon-to-taxon ratios allowing for meaningful comparison of datasets.

Item Type: Article
Subjects: Q Science / természettudomány > QH Natural history / természetrajz > QH540 Ecology / ökológia
Depositing User: xBarbara xBodnár
Date Deposited: 11 Nov 2017 14:34
Last Modified: 11 Nov 2017 14:34

Actions (login required)

Edit Item Edit Item